Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 102, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Sep 11, 2013, 3:41 PM EDT for Oswego County, New York. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2013, 3:41 PM EDT (19:41 UTC)
- Expired
- Sep 11, 2013, 4:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 64 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 3:55 PM EDT | HAIL 0.88 | 3 W Constantia, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 12:33 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2466 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
087
WUUS51 KBUF 111941
SVRBUF
NYC075-112030-
/O.NEW.KBUF.SV.W.0102.130911T1941Z-130911T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EDT WED SEP 11 2013
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL OSWEGO COUNTY IN CENTRAL NEW YORK
* UNTIL 430 PM EDT
* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTH OF CENTRAL SQUARE...OR NEAR CLAY...AND MOVING EAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
LOWER SOUTH BAY...
CONSTANTIA...
CLEVELAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
&&
LAT...LON 4333 7588 4332 7585 4318 7588 4316 7594
4319 7608 4323 7612 4326 7620 4322 7619
4320 7621 4321 7625 4320 7628 4328 7632
4342 7584
TIME...MOT...LOC 1941Z 251DEG 21KT 4322 7616
$$
WOOD2 follow-up statements
302
WWUS51 KBUF 112005
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
405 PM EDT WED SEP 11 2013
NYC075-112030-
/O.CON.KBUF.SV.W.0102.000000T0000Z-130911T2030Z/
OSWEGO NY-
405 PM EDT WED SEP 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN OSWEGO COUNTY...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CONSTANTIA...OR 7 MILES NORTH OF BRIDGEPORT...MOVING
EAST AT 25 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
CLEVELAND...
LAT...LON 4332 7607 4337 7601 4342 7584 4333 7588
4332 7585 4318 7588 4316 7594 4319 7608
4323 7612
TIME...MOT...LOC 2005Z 251DEG 21KT 4327 7598
$$
WOOD363
WWUS51 KBUF 112026
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
426 PM EDT WED SEP 11 2013
NYC075-112036-
/O.EXP.KBUF.SV.W.0102.000000T0000Z-130911T2030Z/
OSWEGO NY-
426 PM EDT WED SEP 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSWEGO COUNTY
WILL EXPIRE AT 430 PM EDT...
AT 426 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4332 7607 4337 7601 4342 7584 4333 7588
4332 7585 4318 7588 4316 7594 4319 7608
4323 7612
TIME...MOT...LOC 2026Z 251DEG 21KT 4331 7582
$$
WOODWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:09 PM EDT, 32 minutes earlier.
Area forecast discussion, Sep 11, 3:09 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
309 PM EDT WED SEP 11 2013
.SYNOPSIS...
A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE IN THE DAY...BUT
THE BEST CHANCE FOR RAIN WILL BE TONIGHT AND THURSDAY AS A COLD
FRONT PUSHES EAST ACROSS NEW YORK STATE. AFTER A COUPLE OF VERY WARM
TO HOT DAYS...EXPECT A SIGNIFICANT DROP IN TEMPERATURES FOLLOWING
THE COLD FRONT...WITH HIGH TEMPERATURES EXPECTED TO BE WELL BELOW
AVERAGE ON FRIDAY AND SATURDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
ONE OF THE HOTTEST DAYS OF THE YEAR WILL WIND DOWN TO ANOTHER VERY
WARM NIGHT AS A COLD FRONT HANGS BACK OVER SOUTHERN ONTARIO...
WAITING TO ENTER WESTERN NEW YORK LATER ON THURSDAY.
850MB TEMPS NEAR OR ABOVE +20C HAVE YIELDED AFTERNOON TEMPS IN THE
MID TO UPPER 80S CLOSER TO AND DOWNWIND OF LAKES ERIE AND ONTARIO...
WITH LOWER 90S INLAND. DEWPOINTS IN THE LOWER 70S WITH THE VERY WARM
TEMPS HAVE PRODUCED HEAT INDICES NEAR 100 DEGREES...MAINLY ACROSS
THE FINGER LAKES AND LOWER ELEVATIONS OF THE LAKE ONTARIO PLAINS.
OVERNIGHT LOW TEMPS WILL SETTLE TO THE LOWER 70S ACROSS THE LAKE
PLAINS WITH UPPER 60S FOR THE SOUTHERN TIER AND TUG HILL PLATEAU.
LATE DAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE
INTERIOR OF THE STATE DURING THE PEAK OF DAYTIME WARMTH AND
HUMIDITY...THEN WEAKEN OR DISSIPATE THIS EVENING. THE COLD FRONT
OVER SOUTHERN ONTARIO WILL BRING A RENEWED LIKELIHOOD OF STORMS LATE
TONIGHT THROUGH THE FIRST HALF OF THURSDAY. PRECIPITABLE WATER
VALUES NEAR OR EXCEEDING 2 INCHES WILL PRECEDE AND ACCOMPANY THE
COLD FRONT WITH ANY STORM ALONG THE FRONT CAPABLE OF DOWNPOURS. THE
LATE NIGHT TO EARLY MORNING TIMING WILL LIMIT THE STEEPNESS OF THE
LOWER LEVEL LAPSE RATES...BUT MUCH OF THE DEPTH OF THE AIRMASS WILL
BE SUFFICIENTLY UNSTABLE TO SUPPORT DEEP CONVECTION AND HIGHLY
EFFICIENT RAIN PRODUCTION. TEMPS WILL BE NEARLY STEADY IN THE LOWER
TO MID 70S ON THURSDAY WITH THICK CLOUD COVER AND PRECIP LIMITING
THE WARMTH.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
NOTABLY COOLER AND LESS HUMID CONDITIONS WILL BE PLACE DURING THIS
PERIOD AS A LONGWAVE TROUGH WILL BE IN PLACE ACROSS THE EASTERN HALF
OF NORTH AMERICA. THIS WILL RESULT IN BELOW NORMAL TEMPERATURES...BY
AS MUCH AS 10 DEG F...WHILE HIGH PRESSURE OF CANADIAN ORIGIN WILL
PROVIDE US WITH PLENTY OF DRY WEATHER. THE EXCEPTION TO THE FAIR
WEATHER WILL BE FOUND EARLY IN THIS TIME FRAME WHEN NUISANCE SHOWERS
WILL BE FOUND OVER PARTS OF THE REGION.
A SHORTWAVE OVER NUNAVUT AT MIDDAY WILL DIG SOUTHEAST ACROSS WESTERN
ONTARIO AND THE UPPER GREAT LAKES TONIGHT AND THURSDAY...AMPLIFYING
A BROAD BASED TROUGH THAT IS ALREADY IN PLACE. AS THIS FEATURE
ROUNDS THE BASE OF THE LONGWAVE TROUGH OVER THE LOWER GREAT LAKES
THURSDAY NIGHT...IT MAY HELP TO ENHANCE WHAT OTHERWISE WOULD BE A
WEAK LAKE RESPONSE FROM THE FRESH CHILLY AIRMASS. THIS WILL RESULT
IN SOME LIGHT SHOWER ACTIVITY...WHICH WILL BE COVERED WITH CHC POPS.
CONTINUED COLD ADVECTION THURSDAY NIGHT WILL ALLOW H85 TEMPS TO DROP
TO BETWEEN ZERO AND 4C OVER OUR FORECAST AREA...SO OUR CORRESPONDING
NR SFC TEMPS WILL INTO THE UPPER 40S AND LOWER 50S. THESE READINGS
WILL BE 20 DEG F LOWER THAN THOSE FROM THE PREVIOUS FEW NIGHTS WHEN
MERCURY READINGS WERE HELD UP IN THE 70S FOR MOST SITES.
FRIDAY WILL BE QUITE COOL ACROSS OUR FORECAST AREA. EVEN IF THE
AIRMASS WERE FULLY MIXED...H85 TEMPS IN THE VCNTY OF ZERO C WILL
ONLY SUPPORT AFTERNOON TEMPS IN THE MID TO UPPER 50S (NR 60 CLOSE TO
THE WARMER LKS). THE MORE AUTUMN-LIKE MERCURY LEVELS WOULD NOT BE
COMPLETE THOUGH WITHOUT CLOUDS AND THE CHANCE FOR SHOWERS. A
SECOND...TWIN MID LEVEL DISTURBANCE WILL SWEEP THROUGH THE BASE OF
THE LONGWAVE TROUGH DURING THE COURSE OF THE DAY. THIS FEATURE WILL
COMBINE WITH A WEALTH OF LOW LEVEL MOISTURE AND LAKE INDUCED/
DIURNALLY ENHANCED LOW LEVEL INSTABILITY TO PRODUCE MOSTLY CLOUDY
SKIES ALONG WITH SOME MORE SCATTERED LIGHT SHOWERS. THE COVERAGE AND
INTENSITY OF THESE SHOWERS WILL BE SUPPRESSED BY A 2-3 DEG CAP
SUPPLIED BY STRONG HIGH PRESSURE CENTERED OVER THE UPPER GREAT LAKES.
FAIRLY SIGNIFICANT HGT RISES IN THE WAKE OF THE SECOND SHORTWAVE...
COUPLED WITH MID LEVEL DRYING...WILL BRING AN END TO THE SHOWERS IN
MOST AREAS LATE FRIDAY OR EARLY FRIDAY EVENING. THE EXCEPTION WILL
COME SOUTHEAST OF LK ONTARIO WHERE SOME NUISANCE LAKE INDUCED SHOWER
ACTIVITY WILL BE POSSIBLE. IT WILL BE RATHER CHILLY FRIDAY NIGHT
WITH TEMPS FALLING INTO THE UPPER 30S TO MID 40S.
EXPANSIVE SFC HIGH PRESSURE WILL DRIFT SOUTHEAST ACROSS THE UPPER
OHIO VALLEY AND MIDDLE ATLANTIC STATES SATURDAY AND SATURDAY NIGHT.
THE ASSOCIATED SUBSIDENCE AND MID LEVEL DRYING SHOULD LEAD TO
BEAUTIFUL EARLY FALL WEATHER FOR THE START OF THE WEEKEND...WITH
WEAK WARM ADVECTION PUSHING SATURDAY AFTERNOON TEMPERATURES BACK
ABOVE 60 FOR MOST AREAS. MEANWHILE...IT WILL BE SEASONABLY CHILLY
SATURDAY NIGHT WITH MINS RANGING FROM THE MID 40S ACROSS THE LAKE
PLAINS TO BETWEEN 35 AND 40 IN THE SRN TIER VALLEYS WHERE THERE
COULD BE A TOUCH OF FROST.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE LONG RANGE PORTION OF THE FORECAST PACKAGE WILL REMAIN
UNEVENTFUL...AS RIDGING OVER THE WESTERN HALF OF THE COUNTRY WILL
PUSH EAST ACROSS THE PLAINS TO THE UPPER GREAT LAKES. MEANWHILE...
THE CORRESPONDING SFC HIGH WILL SETTLE SOUTHEAST FROM THE PLAINS OF
SASKATCHEWAN...EVENTUALLY ENDING UP ALONG THE MID ATLANTIC COAST BY
THE MIDDLE OF NEXT WEEK. THIS WILL KEEP OUR REGION GENERALLY RAIN
FREE...WITH JUST THE PASSAGE OF A MOISTURE STARVED COLD FRONT SUNDAY
NIGHT BEING THE ONLY POSSIBLE WEATHER MAKER FOR THIS TIME PERIOD.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A HOT AND HUMID AIRMASS WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. KJHW AND KART
WILL BE THE MOST LIKELY SITES TO BE DIRECTLY AFFECTED BY
CONVECTION...WITH LAKE BREEZE BOUNDARIES EXCLUDING KBUF/KIAG/KROC.
VFR CIGS MAY DEVELOP OVERNIGHT AHEAD OF AN APPROACHING COLD
FRONT...WITH SOME PREDAWN CONVECTION POSSIBLE...THEN FILLING IN TO A
WIDESPREAD PRECIP EVENT WITH MVFR CIGS AND VSBYS IN SHOWERS AND
THUNDERSTORMS GENERALLY FROM 11Z THROUGH 18Z.
OUTLOOK...
THURSDAY...SHOWERS AND THUNDERSTORMS LIKELY WITH ASSOCIATED
MVFR/IFR...THEN BECOMING VFR.
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
SATURDAY THROUGH MONDAY...VFR.
&&
.MARINE...
WINDS WILL REMAIN MODEST...BUT SHOULD REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS
ARE POSSIBLE LATE IN THE DAY...BUT THE BEST CHANCE FOR STORMS WILL
BE LATER TONIGHT AND THURSDAY WHEN A COLD FRONT PUSHES EAST ACROSS
THE LOWER GREAT LAKES. A NORTHWEST FLOW OF NOTICEABLY COOLER AIR
BEHIND THE FRONT AIR MAY RESULT IN SMALL CRAFT ADVISORY CONDITIONS
LATE THURSDAY INTO FRIDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ002>004-011-
013-014.
MARINE...NONE.
&&
SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...WCH
MARINE...TJP/WCHHazardous weather outlook, Sep 11, 9:22 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 922 AM EDT WED SEP 11 2013 NYZ002-003-011-121300- ORLEANS-MONROE-GENESEE- 922 AM EDT WED SEP 11 2013 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-010-121300- NIAGARA-NORTHERN ERIE- 922 AM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005-012-019>021-085-121300- NORTHERN CAYUGA-WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 922 AM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HAIL AND HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE LIKELY ON THURSDAY...ESPECIALLY DURING THE FIRST HALF OF THE DAY. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WIND GUSTS...HAIL AND SLOW MOVING DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-013-014-121300- WAYNE-LIVINGSTON-ONTARIO- 922 AM EDT WED SEP 11 2013 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HAIL AND HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE LIKELY ON THURSDAY. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WIND GUSTS...HAIL AND SLOW MOVING DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-121300- OSWEGO-JEFFERSON-LEWIS- 922 AM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HAIL AND HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY MORNING. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HAIL AND HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-121300- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 922 AM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Sep 11, 2:30 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 230 PM EDT WED SEP 11 2013 NYZ012-013-020-021-085-111915- ALLEGANY NY-CATTARAUGUS NY-ERIE NY-LIVINGSTON NY-WYOMING NY- 230 PM EDT WED SEP 11 2013 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR BOSTON...AND MOVING EAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... EAST CONCORD... HOLLAND AND SARDINIA... CHAFFEE AND ARCADE... JAVA CENTER... EAGLE... BLISS... GAINESVILLE AND PIKE... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4276 7805 4251 7801 4248 7880 4266 7883 WOOD
Local storm report, Sep 11, 3:28 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
328 PM EDT WED SEP 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG 1 SSW GLENWOOD 42.60N 78.67W
09/11/2013 ERIE NY LAW ENFORCEMENT
TWO TREES DOWN ON ABBOTT HILL ROAD IN THE TOWN OF
CONCORD.
&&
EVENT NUMBER BUF1300314
JAMSpecial weather statement, Sep 11, 3:31 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 331 PM EDT WED SEP 11 2013 NYZ012>014-020-021-085-112030- ALLEGANY NY-CATTARAUGUS NY-ERIE NY-LIVINGSTON NY-ONTARIO NY-WYOMING NY- 331 PM EDT WED SEP 11 2013 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GENESEO TO OTTO...AND MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE... GENESEO... PERRY... CASTILE... ARCADE... ASHFORD HOLLOW... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4287 7727 4235 7830 4239 7887 4287 7791 WOOD
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:42 AM EDT | Heat Advisory | BUF | Genesee, Livingston, Monroe, Ontario, Orleans, Wayne | 8 hr |
| Sep 11, 2:30 PM EDT | Special Weather Statement | BUF | Wyoming | 45 min |
| Sep 11, 2:36 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Wyoming | 39 min |
| Sep 11, 3:31 PM EDT | Special Weather Statement | BUF | Livingston, Ontario, Wyoming | 59 min |
| Sep 11, 4:30 PM EDT | Special Marine Warning | BUF | 60 min | |
| Sep 11, 5:47 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 28 min |
| Sep 11, 6:17 PM EDT | Areal Flood Advisory | BUF | Allegany | 3 hr |
| Sep 11, 6:38 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 52 min |
| Sep 11, 6:58 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston | 32 min |
| Sep 11, 7:37 PM EDT | Flash Flood Warning | BUF | Allegany, Cattaraugus | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.